Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 234, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2012, 6:17 PM CDT for Creek County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 16, 2012, 6:48 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Creek County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:32 PM CDT | TSTM WND GST 60 | Kellyville, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS54 KTSA 162317
SVRTSA
OKC037-170000-
/O.NEW.KTSA.SV.W.0234.120816T2317Z-120817T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CREEK COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 700 PM CDT
* AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF KELLYVILLE...MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KELLYVILLE...SAPULPA AND KIEFER.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 198 AND 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3611 9631 3611 9630 3608 9630 3608 9623
3597 9604 3585 9614 3585 9619 3583 9620
3600 9641
TIME...MOT...LOC 2317Z 304DEG 17KT 3602 9630
$$1 follow-up statement
717
WWUS54 KTSA 162348
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT THU AUG 16 2012
OKC037-162359-
/O.CAN.KTSA.SV.W.0234.000000T0000Z-120817T0000Z/
CREEK OK-
648 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CREEK COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3611 9631 3611 9630 3608 9630 3608 9623
3597 9604 3585 9614 3585 9619 3583 9620
3600 9641
TIME...MOT...LOC 2349Z 304DEG 17KT 3594 9615
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:16 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 16, 3:16 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT THU AUG 16 2012 .DISCUSSION... SURFACE ANALYSIS SHOWS SUBTLE PRE-FRONTAL TROF STRETCHING FROM FAR NW AR INTO CNTRL OK...WITH TRUE COLD FRONT ACROSS FAR NWRN PORTIONS OF THE FORECAST AREA INTO WCNTRL OK. HAVE SEEN ISOLATED STRONG/SEVERE STORMS DEVELOP ALONG THE LEADING BOUNDARY...WITH ACTIVITY BEGINNING TO FORM ALONG THE FRONT. SHEAR REMAINS QUITE MEAGER...BUT HIGH INSTABILITY (SBCAPES AROUND 2000-3000 J/KG) WILL CONTINUE TO SUPPORT A FEW SEVERE STORMS INTO THE EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN LIKELY AS WELL GIVEN SLOW STORM MOVEMENT. FRONT EXPECTED TO DRIFT INTO SE OK OVERNIGHT...THEN STALL NEAR THE RED RIVER/NRN TX FOR THE NEXT FEW DAYS. WITH NWLY UPPER FLOW IN PLACE...COULD SEE A FEW ROUNDS OF SHOWERS/THUNDERSTORMS...WITH THE BEST CHANCES LOOKING TO BE FRIDAY NIGHT INTO SATURDAY. ANOTHER WAVE COMING THROUGH IN THE NW FLOW SHOULD EVENTUALLY PUSH MOST OF THE ACTIVITY S OF THE FORECAST AREA BY SUNDAY. HAVE KEPT THE FORECAST DRY LATER SUNDAY INTO EARLY NEXT WEEK...BUT WILL INTRODUCE LOW POPS LATER TUESDAY INTO WEDNESDAY AS ECMWF REMAINS CONSISTENT IN DROPPING A STRONGER UPPER WAVE INTO THE CNTRL/SRN PLAINS. CLOUD COVER/PRECIP EXPECTED TO HOLD DAYTIME TEMPS BELOW SEASONAL NORMS THROUGH THE WEEKEND...WITH A MODEST WARMING TREND INTO NEXT WEEK. GENERALLY BLENDED THE MET/MAV FOR THE NEXT FEW DAYS...AND STAYED FAIRLY CLOSE TO MEX NUMBERS INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 87 64 86 / 50 20 50 30 FSM 72 92 69 88 / 50 30 60 40 MLC 70 92 67 88 / 50 40 60 40 BVO 64 87 59 87 / 40 20 40 20 FYV 66 86 61 85 / 60 20 40 30 BYV 65 85 60 82 / 60 20 30 20 MKO 69 90 64 88 / 50 30 60 40 MIO 66 86 61 84 / 50 20 20 20 F10 70 90 66 87 / 50 30 60 40 HHW 72 92 70 88 / 30 40 60 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....18
Hazardous weather outlook, Aug 16, 4:30 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 430 PM CDT THU AUG 16 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 430 PM CDT THU AUG 16 2012 ...SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT CURRENTLY MOVING INTO NORTHEAST OKLAHOMA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED INTO THE EVENING HOURS ALONG THE FRONTAL BOUNDARY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. THE SEVERE POTENTIAL WILL BEGIN TO WANE SOMEWHAT TOWARD LATE EVENING AS INSTABILITY DECREASES. HOT CONDITIONS WILL CONTINUE SOUTH OF THE FRONT INTO THE EVENING HOURS. THE HEAT...GUSTY WINDS...AND CONTINUED DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER. OUTFLOWS IN THE VICINITY OF THUNDERSTORMS COULD ALSO RESULT IN A QUICK RISE IN WIND SPEED AS WELL AS ERRATIC WIND DIRECTIONS THAT COULD CAUSE FIRE FIGHTING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT IS EXPECTED TO STALL WITHIN THE VICINITY OF THE RED RIVER FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL REMAIN NORTH OF THE STALLED BOUNDARY. A SECONDARY PUSH OF DRIER AIR WILL ADVANCE THE FRONT FURTHER SOUTH BY SUNDAY...WHICH WILL MARK THE BEGINNING OF A PERIOD OF SETTLED WEATHER THAT WILL LIKELY CONTINUE INTO THE EARLY PART OF THE NEXT WORK WEEK. TOWARD THE MIDDLE OF NEXT WEEK...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA...INCREASING THUNDERSTORM CHANCES ONCE AGAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 16, 5:21 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT THU AUG 16 2012
OKZ062-063-068-162245-
CHEROKEE OK-DELAWARE OK-MAYES OK-
521 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND EASTERN MAYES
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
SALINA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...ROSE...
SALINA...SNOWDALE STATE PARK AND SPAVINAW STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3623 9478 3605 9495 3628 9525 3642 9511
TIME...MOT...LOC 2221Z 310DEG 16KT 3630 9510Special weather statement, Aug 16, 5:25 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT THU AUG 16 2012
OKZ060-067-162300-
TULSA OK-WAGONER OK-
525 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN TULSA AND WESTERN WAGONER
AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...LEONARD...JENKS...BROKEN ARROW...CHOSKA...
STONEBLUFF...REDBIRD...COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3611 9557 3609 9555 3608 9558 3607 9557
3607 9544 3580 9559 3583 9564 3586 9566
3586 9569 3602 9598 3619 9590
TIME...MOT...LOC 2225Z 292DEG 14KT 3607 9584Local storm report, Aug 16, 5:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL BROKEN ARROW 36.05N 95.79W
08/16/2012 E0.75 INCH TULSA OK BROADCAST MEDIA
&&
SFPSpecial weather statement, Aug 16, 5:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT THU AUG 16 2012
OKZ062-067-068-162315-
CHEROKEE OK-MAYES OK-WAGONER OK-
547 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN MAYES AND EASTERN WAGONER
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MURPHY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TAHLEQUAH...LOST CITY...PEGGS AND MURPHY.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3612 9490 3590 9495 3598 9535 3616 9531
TIME...MOT...LOC 2248Z 280DEG 15KT 3605 9522Local storm report, Aug 16, 5:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL BROKEN ARROW 36.05N 95.79W
08/16/2012 E0.75 INCH TULSA OK BROADCAST MEDIA
&&
SFPLocal storm report, Aug 16, 6:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 N BROKEN ARROW 36.10N 95.79W
08/16/2012 TULSA OK BROADCAST MEDIA
POWER LINES DOWN NEAR 41ST AND 129TH EAST AVENUE
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:24 PM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Aug 16, 1:42 PM CDT | Special Weather Statement | TSA | Delaware | 33 min |
| Aug 16, 1:53 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Aug 16, 2:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 46 min |
| Aug 16, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 60 min |
| Aug 16, 2:38 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 37 min |
| Aug 16, 3:23 PM CDT | Special Weather Statement | TSA | Delaware | 67 min |
| Aug 16, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 26 min |
| Aug 16, 4:24 PM CDT | Special Weather Statement | TSA | Ottawa | 36 min |
| Aug 16, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 26 min |
| Aug 16, 4:34 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Aug 16, 4:41 PM CDT | Special Weather Statement | TSA | Mayes | 34 min |
| Aug 16, 4:50 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| Aug 16, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 28 min |
| Aug 16, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 30 min |
| Aug 16, 5:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Aug 16, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa | 44 min |
| Aug 16, 5:21 PM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Aug 16, 5:25 PM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| Aug 16, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 29 min |
| Aug 16, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 36 min |
| Aug 16, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 46 min |
| Aug 16, 5:47 PM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Aug 16, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 52 min |
| Aug 16, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Tulsa, Wagoner | 46 min |
| Aug 16, 6:30 PM CDT | Special Weather Statement | TSA | Adair | 60 min |
| Aug 16, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.